Thunderstorm Wind, St. Tammany
- When
- November 24, 5:10 AM CST
- Where
- St. Tammany County, Slidell
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.267, -89.783
Several trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Nov 24, 3:50 AM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 350 AM CST WED NOV 24 2004 .DISCUSSION...SIGNIFICANT SEVERE WEATHER EVENT IN PROGRESS EARLY THIS MORNING ACROSS THE FORECAST AREA WITH A FAST MOVING SQUALL LINE MOVING THROUGH AND SEVERAL SUPERCELLS IN ADVANCE OF THE LINE... THEREFORE WILL KEEP THE DISCUSSION SHORT. SEVERE WEATHER WILL REMAIN A THREAT THROUGH THE EARLY MORNING AS UPPER LOW/TROUGH LIFTS NORTHEAST ACROSS THE LOWER MISSISSIPPI VALLEY AND ASSOCIATED STRONG SURFACE COLD FRONT PUSHES THROUGH. STRONG DIFFLUENCE ALOFT NOTED ON WATER VAPOR IMAGERY ACROSS AREA AND 06Z SIL SOUNDING INDICATED STRONG SPEED AND DIRECTIONAL SHEAR WITH LARGE HELICITY VALUES. MOST OF THE CONVECTION WILL EXIT THE AREA DURING THE MORNING HOURS...HOWEVER WILL KEEP CHANCE OF SHOWERS AND THUNDERSTORMS IN FAR EASTERN ZONES INTO THE AFTERNOON. OTHERWISE...FEW CHANGES MADE TO GRIDS AND FORECAST BEYOND TODAY WITH COOLER AND DRY WEATHER ON TAP FOR THANKSGIVING AND FRIDAY WITH THE NEXT CHANCE FOR RAIN STILL ON TRACK FOR THE WEEKEND AS THE NEXT UPPER TROUGH SWINGS THROUGH. MORE RAIN POSSIBLE EARLY NEXT WORK WEEK AS WEAK DISTURBANCES TRAVERSE THE AREA IN SOUTHWEST FLOW ALOFT AHEAD OF ANOTHER UPPER LOW/TROUGH OVER SOUTHWEST CONUS. && PRELIM POINT TEMP/POPS... MCB 70 40 57 35 / 60 00 00 00 BTR 70 45 58 39 / 50 00 00 00 MSY 73 49 59 45 / 80 00 00 00 GPT 74 44 59 38 / 80 00 00 00 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM EXCLUDING LAKES PONTCHARTRAIN AND MAUREPAS. && CORRECTED SMALL CRAFT ADVISORY AREA 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 500 AM CST WED NOV 24 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 500 AM CST WED NOV 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE MORNING GENERALLY EAST OF A MCCOMB MISSISSIPPI TO MORGAN CITY LOUISIANA LINE. THE MAIN THREAT WITH ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. MARINE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO THE ATCHAFALAYA RIVER OUT 60 NM FOR WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 7 FEET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND AGAIN SUNDAY NIGHT THROUGH TUESDAY. AT THIS TIME NO ORGANIZED SEVERE WEATHER IS EXPECTED. MARINE...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE THURSDAY AS WINDS OF 20 TO 25 KNOTS PREVAIL BEFORE DIMINISHING THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
200 AM CST WED NOV 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 AM TORNADO LACOMBE 30.31N 89.93W
11/24/2004 ST. TAMMANY LA PUBLIC
TORNADO SPOTTED.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
*** 4 INJ *** SLIDELL PD REPORTING 80-90 HOMES DAMAGED
WITH A FEW HOMES LIFTED FROM THEIR FOUNDATION IN BEL AIR
SUBDIVISION WITH INJURIES.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
NUMEROUS PROPERTY DAMAGE REPORTS ALONG AIRPORT RD.
1240 AM TORNADO SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
DAMAGE REPORTED AT CENTENNIAL PARK.
1240 AM TSTM WND GST SLIDELL 30.28N 89.78W
11/24/2004 ST. TAMMANY LA LAW ENFORCEMENT
70 MPH WIND GUST AT NWS SLIDELL.
&&
17SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 422 AM CST WED NOV 24 2004 LAZ034>037-047-048-MSZ068>070-241100- AMITE-EAST BATON ROUGE-EAST FELICIANA-PIKE-POINTE COUPEE-ST HELENA- WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 422 AM CST WED NOV 24 2004 TORNADO WATCH NUMBER 894 HAS BEEN CANCELLED FOR THE FOLLOWING LOCATIONS. IN LOUISIANA...THE PARISHES OF POINTE COUPEE...EAST FELICIANA... WEST FELICIANA...EAST BATON ROUGE...WEST BATON ROUGE...AND ST. HELENA PARISHES ARE NO LONGER IN A TORNADO WATCH. IN MISSISSIPPI...THE COUNTIES OF WILKINSON...AMITE AND PIKE ARE NO LONGER IN A TORNADO WATCH. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE LOCATIONS. 32
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Several trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, November 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5431232.